Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 152, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 1997, 10:02 PM CDT for Smith County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1997, 10:02 PM CDT (03:02 UTC)
- Expired
- Apr 26, 1997, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 270302 RRA SVRSHV TXC423-270345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 PM CDT SAT APR 26 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...SMITH COUNTY AT 10 PM CDT NATIONAL WEATHER SERVICE RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST WEST OF FLINT MOVING NORTH-NORTHEAST AT 35 MPH. HAIL OF 3/4 INCH OR LARGER AND WINDS GREATER THAN 60 MPH ALONG WITH DEADLY LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND nYOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT APR 26 1997 MODELS IN BETTER AGREEMENT ON THIS RUN WITH THE FORECAST MOVEMENT OF THE UPPER LOW OVER NORTHERN MEXICO. BOTH ETA AND NGM SHOW STRONG VERTICAL MOTION OVER NORTHEAST TEXAS AND INTO SOUTHWEST ARKANSAS THROUGH SUNDAY MORNING. WITH ABUNDANT MOISTURE AT 850 MB FEEDING INTO THIS SYSTEM... AM CONCERNED ABOUT FLASH FLOODING OVER BOTH NORTHEAST TEXAS AND EXTREME SOUTHWEST ARKANSAS TONIGHT. THE ENTIRE SYSTEM MOVES EAST SUNDAY NIGHT OVER LOUISIANA... WITH SEVERE WEATHER POSSIBLE OVER SOUTHERN LOUISIANA AND HEAVY RAIN POSSIBLE OVER THE NORTH PART OF THE STATE. THE HEAVY RAIN AND SEVERE WEATHER SHOULD CONTINUE OVER LOUISIANA INTO MONDAY. THE EASTERN HALF OF LOUISIANA COULD RECEIVE TORRENTIAL RAINS WITH THIS SLOW MOVING SYSTEM LATE IN THE FORECAST PERIOD. 3 SHV 56/65/57/70 7966 MLU 59/66/59/69 6698
In the hours before
Local storm report, Apr 26, 7:04 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
704 PM CDT SAT APR 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0030 AM WINNFIELD LA NON TSTM WINDS
04/26/97 WINN NUMEROUS TREES DOWN ACROSS
HWYS 126, 167, 501 AND 499
ACROSS WINN PARISH.
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 54 min |
| Apr 26, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 28 min |
| Apr 27, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 27 min |
| Apr 27, 2:50 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.